The text only version may be available in large print, Braille or audio CD. For further information call emc accessibility on 0800 198 5000. The product code(s) for this leaflet is: PL 04917/0053.
Boots Night Cold & Flu Relief Oral Solution
Boots Night Cold & Flu Relief Oral Solution
(Paracetamol 1000 mg/20 ml, Promethazine Hydrochloride 20 mg/20 ml, Dextromethorphan Hydrobromide 15 mg/20 ml)
This medicine is available without prescription, however, you still need to take Boots Night Cold & Flu Relief Oral Solution carefully to get the best results from it. Always take this medicine exactly as described in this leaflet or as your doctor or pharmacist has told you.
1. What Boots Night Cold & Flu Relief Oral Solution is and what it is used for
2. What you need to do before you take Boots Night Cold & Flu Relief Oral Solution
3. How to take Boots Night Cold & Flu Relief Oral Solution
4. Possible side effects
5. How to store Boots Night Cold & Flu Relief Oral Solution
6. Contents of the pack and other information
Boots Night Cold & Flu Relief Oral Solution provides night time relief from cold and flu symptoms consisting of headache, shivers, sore throat pain, runny nose, tickly cough, aches and pains. It contains paracetamol to reduce fever, promethazine to dry up a runny nose, aids restful sleep and dextromethorphan which relieves a dry irritating tickly cough.
Do not take with any other paracetamol containing products.
Do not take with any other flu, cold or decongestant product.
This medicine can lead to dependence. Therefore the treatment should be of short duration.
Tell your doctor if you:
Taking this medicine regularly, particularly for a long time, can lead to addiction. Only use this medicine as described in the leaflet.
Addiction can cause withdrawal symptoms when you stop taking this medicine. Withdrawal symptoms can include restlessness, difficulty sleeping, irritability, agitation, anxiety, feeling your heartbeat (palpitations), increased blood pressure, feeling or being sick, diarrhoea, loss of appetite, shaking, shivering of sweating. Speak to your doctor if you experience withdrawal symptoms.
If you do not get better, talk to your doctor.
Tell your doctor or pharmacist if you are taking or have recently taken any other medicines, even medicines obtained without a prescription.
In particular, tell your doctor if you are taking medicines which:
Talk to your doctor or pharmacist before taking Boots Night Cold & Flu Relief Oral Solution:
Do not consume alcoholic drinks while you are taking Boots Night Cold & Flu Relief Oral Solution.
Promethazine may interfere with pregnancy tests to produce false results.
Ask your doctor or pharmacist for advice before taking any medicines during pregnancy.
If necessary, Boots Night Cold & Flu Relief Oral Solution can be used during pregnancy.
If you are pregnant or breast-feeding, think you may be pregnant, or planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine. You should use the lowest possible dose that reduces your pain and/or your fever and use it the shortest time possible. Contact your doctor if the pain and/or fever are not reduced or if you need to take the medicine more often.
This medicine can affect your ability to drive as it may make you sleepy or dizzy.
Talk to your doctor or pharmacist if you are not sure whether it is safe for you to drive while taking this medicine. There is further information for patients who are intending to drive in the UK go to https://www.gov.uk/drug-driving-law.
The medicinal product contains:
Always use the measuring cup supplied with the pack. Shake the bottle before use. Always take the product exactly as directed. You should check with your doctor or pharmacist if you are not sure.
The usual dose is:
Adults and children of 16 years and over: One 20 ml dose to be taken just before going to bed.
Children aged 12 to 15 years: A 10 ml to 15 ml dose to be taken just before going to bed.
Children under 12: Do not give to children under 12 years of age.
Elderly: Dose as for ‘Adults’ above.
Do not take anything else containing paracetamol while taking this medicine. Do not take with any other flu, cold or decongestant product. If you have taken other paracetamol containing products during the day, this night time dose is considered as part of the maximum daily dose and should not be taken if you have already taken four doses of paracetamol during the day. Only take one dose of Boots Night Cold & Flu Relief Oral Solution per night. Do not take for any longer than 3 days. Carers should be aware that this medicine should not be given to elderly patients with confusion. The elderly are more likely to develop adverse effects including confusion with this medicine.
Do not take more medicine than the label tells you to.
You may experience the following symptoms: nausea and vomiting, involuntary muscle contractions, agitation, confusion, somnolence, disturbances in consciousness, involuntary and rapid eye movements, cardiac disorders (rapid heart beating), coordination disorders, psychosis with visual hallucinations, and hyperexcitability.
Other signs may include dizziness, restlessness, nervousness or irritability.
Other symptoms in case of massive overdose may be: coma, severe breathing problems, and convulsions.
Contact your doctor or hospital straight away if you experience any of the above symptoms.
Talk to a doctor at once if you take too much of this medicine, even if you feel well. This is because too much paracetamol can cause delayed serious liver damage.
Also seek immediate medical advice if you take other paracetamol-containing medicines by mistake.
If you miss a dose, take it as soon as you remember. Do not take a double dose to make up for the forgotten dose.
Like all medicines, Boots Night Cold & Flu Relief Oral Solution can cause side effects, although not everybody gets them.
Very rare cases of serious skin reactions have been reported.
Unknown frequency: dependence and addiction
(see section "How do I know if I am addicted?").
When you stop taking Boots Night Cold & Flu Relief Oral Solution, you may experience drug withdrawal symptoms, which include restlessness, difficulty sleeping, irritability, agitation, anxiety, feeling your heartbeat (palpitations), increased blood pressure, feeling or being sick, diarrhoea, shaking, shivering or sweating.
If you notice any of the following signs whilst taking Boots Night Cold & Flu Relief Oral Solution, it could be a sign that you have become addicted.
If you notice any of these signs, it is important you talk to your doctor or pharmacist.
If you get side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at www.mhra.gov.uk/yellowcard or search for MHRA Yellow Card in the Google Play or Apple App Store. By reporting side effects you can help provide more information on the safety of this medicine.
Do not store above 25˚C. Keep out of the sight and reach of children. Store in the original container and keep the bottle in the outer carton (in order to protect from light). Do not use after one month from first opening.
Do not use Boots Night Cold & Flu Relief Oral Solution after the expiry date which is stated on the label or carton. The expiry date refers to the last day of the month. Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.
Boots Night Cold & Flu Relief Oral Solution is a clear green, mint flavoured sugar-free solution, available in 200 ml clear glass bottles with child resistant caps. A measuring cup is provided.
This leaflet was last updated in: April 2023
Component code: 23LF02015PW